| Model Number |
15295-55-120-S |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
Event or Problem Description
During insertion of the pre-bent rod, it was noticed that the rod had an excessive bend.The surgeon attempted to straighten the rod using a rod bender, at which point the snake-eye portion at the distal tip fractured.All broken fragments were retrieved without incident.The procedure was completed successfully using a new rod, and no patient harm was reported.
Additional Manufacturer Narrative
Correction: h3.Yes h6.Investigation findings: 3252 investigation conclusions: 61 device evaluation: visual inspection confirms the event.The blunt nose tip has broken completely off.It appears that the rod has been straightened near the bullet.The root cause is excessive bending loads.If a user attempts to bend a rod too close to the blunt nose or with one of the bending contact points on the blunt nose itself, the smaller cross section of the connection will buckle and cause the tip to fracture off.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this failure mode.Labeling review: warnings/cautions/precautions: risk factors that may affect successful surgical outcomes include alcohol abuse, obesity, patients with poor bone, muscle and/or nerve quality.Patients who use tobacco or nicotine products should be advised of the consequences that an increased incidence of non-union has been reported with patients who use tobacco or nicotine products.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.